Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2016  |  Volume : 7  |  Issue : 2  |  Page : 109--111

Fixed drug eruption due to levocetirizine


Ratinder Jhaj1, Dinesh Prasad Asati2, Deepa Chaudhary3 
1 Department of Pharmacology and Toxicology, All India Institute of Medical Sciences, Bhopal, Madhya Pradesh, India
2 Department of Dermatology, All India Institute of Medical Sciences, Bhopal, Madhya Pradesh, India
3 Department of Pharmacovigilance, All India Institute of Medical Sciences, Bhopal, Madhya Pradesh, India

Correspondence Address:
Ratinder Jhaj
Department of Pharmacology and Toxicology, All India Institute of Medical Sciences, Bhopal - 462 020, Madhya Pradesh
India

A fixed drug eruption (FDE) is a cutaneous adverse drug reaction due to Type IV or delayed cell-mediated hypersensitivity. Antihistamines, which antagonize the action of histamine during an allergic reaction by blocking the H 1 histamine receptors, are used routinely for the treatment of various allergic disorders such as urticaria, eczemas, and also in itchy lesions of skin like scabies.Levocetirizine, an active (R)-enantiomer of cetirizine, is a newer or second generation antihistamine, with more specific actions and fewer side effects, including cutaneous reactions. FDE due to levocetirizine as well as with cetirizine are rare. We report a case of levocetirizine induced FDE in a 49-year-old male patient with scabies. The patient had a history of cetirizine induced FDE in the past.


How to cite this article:
Jhaj R, Asati DP, Chaudhary D. Fixed drug eruption due to levocetirizine.J Pharmacol Pharmacother 2016;7:109-111


How to cite this URL:
Jhaj R, Asati DP, Chaudhary D. Fixed drug eruption due to levocetirizine. J Pharmacol Pharmacother [serial online] 2016 [cited 2020 Sep 25 ];7:109-111
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2016;volume=7;issue=2;spage=109;epage=111;aulast=Jhaj;type=0